Among the late reactions occurring after the use of arsphenamin products in the treatment of syphilis, the most serious are dermatitis, stomatitis, jaundice and encephalitis. In this country the last is rarely encountered, although it is apparently quite frequent in Europe. The other reactions mentioned are more common and are thus of greater practical importance. Dermatitis and stomatitis appear to be closely allied. Previous papers1 from this clinic have discussed this interrelation, and have drawn attention to a characteristic common to both types of reaction, namely, a striking alteration in the blood picture during life and marked changes in the bone marrow at necropsy.
Since any data which may tend to throw light on the mechanism of these reactions should be presented, the following case report is believed to be worthy of record.
REPORT OF A CASE
A white woman, aged 50, had been twice married. The first